Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi,

I am a 30 year old male, who for the last couple of months has been suffering from a mild outbreak of acne. I was prescribed Accutane at 22 which proved completely successful until this latest outbreak. My Doctor has now prescribed Oxytetracycline but I have two questions:

1) What could have caused this outbreak?

2) Given my age would it be fair to say it won't get any worse?

Many thanks

Share this post


Link to post
Share on other sites

I suppose it was wishful thinking to imagine I had banished it forever, just out of interest have you been on Accutane as well croaker1234?

Share this post


Link to post
Share on other sites

I am 34 and just went through a massive breakout for 2 months. I remember having a breakout about 4 years ago then my face healed completely till this one. I am not on any kind of medication and have never been. Have been drinking lots of water and fruit juices lately, and stopped sleeping with my face down - seems to be helping. Unfortunately, massive damege has already been done - my face is full of big, dark brown spots. Feel extremely embarrased to meet friends and colleagues. cool.gif

Share this post


Link to post
Share on other sites

I'm 29, similar thing happened to me after being clear (with the help of trimethoprim) since an accutane treatment at the age of 24. Don't know whether it was the accutane wearing off, immunity to the trimepthprim or other factors (hormonal?), but i panicked and after three months of it not getting much better (but still being relatively mild) I am now taking a second course of roaccutane. and feel much better, except for the dry lips..

Share this post


Link to post
Share on other sites

i have been on trimethoprim for 25 days now, along with a low dose course of accutane. I am pretty clear right now and want to go off the trimethoprim and let the tane continue to do its work.

is it bad to go off trimethoprim after being on it only a month??? -- will i have a breakout?

thanks.

-eric

Share this post


Link to post
Share on other sites

I have never used accutane. I move every few years and whenever I have been to see a dermatologist they want to go through courses of antibiotics and topicals first. Also, once I got to 30 they started telling me not to worry it will go away soon. I think most derms really don't know much about acne outside of what things to proscribe.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×